Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Feb 3, 2012, 1:31 AM CST for Hemphill County, Lipscomb County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2012, 1:31 AM CST (07:31 UTC)
- Expired
- Feb 3, 2012, 2:05 AM CST
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 159 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 7:38 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KAMA 030731
SVRAMA
TXC211-295-030830-
/O.NEW.KAMA.SV.W.0009.120203T0731Z-120203T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
131 AM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 230 AM CST
* AT 127 AM CST...TRAINED WEATHER SPOTTERS HAVE DETECTED A SEVERE
THUNDERSTORM THAT HAD PRODUCED QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CANADIAN...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGGINS...
LAKE MARVIN...
GLAZIER...
CANADIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3562 10034 3598 10047 3632 10000 3629 9999
3586 9999
TIME...MOT...LOC 0731Z 219DEG 25KT 3583 10028
$$
TB2 follow-up statements
341 WWUS54 KAMA 030743 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 143 AM CST FRI FEB 3 2012 TXC211-295-030830- /O.CON.KAMA.SV.W.0009.000000T0000Z-120203T0830Z/ HEMPHILL TX-LIPSCOMB TX- 143 AM CST FRI FEB 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST FOR SOUTHEASTERN LIPSCOMB AND EASTERN HEMPHILL COUNTIES... AT 142 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE MARVIN...OR ABOUT 14 MILES EAST OF CANADIAN... MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3601 10040 3624 10002 3586 9999 3567 10026 TIME...MOT...LOC 0743Z 242DEG 35KT 3589 10013 $$ TB
718 WWUS54 KAMA 030805 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 205 AM CST FRI FEB 3 2012 TXC211-295-030814- /O.CAN.KAMA.SV.W.0009.000000T0000Z-120203T0830Z/ HEMPHILL TX-LIPSCOMB TX- 205 AM CST FRI FEB 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIPSCOMB AND EASTERN HEMPHILL COUNTIES IS CANCELLED... AT 204 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3601 10040 3624 10002 3586 9999 3567 10026 TIME...MOT...LOC 0804Z 242DEG 35KT 3598 9991 $$ TB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:22 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 3, 12:22 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1222 AM CST FRI FEB 3 2012 .UPDATE... UPDATED ZONES AND GRAPHICAL FORECASTS TO CLEAR WESTERN PORTIONS... I.E. POTTER...RANDALL...AND MOORE COUNTIES FROM SEVERE THUNDERSTORM WATCH BASED ON RADAR TRENDS. NO OTHER MAJOR CHANGES AT THIS TIME. COCKRELL && .PREV DISCUSSION... /ISSUED 1208 AM CST FRI FEB 3 2012/ AVIATION... FOR THE 06Z TAFS...SURFACE LOW WAS ENTERING THE LOW ROLLING PLAINS TONIGHT WHILE A 50 KT LOW-LEVEL JET WAS STARTING TO STRENGTHEN ACROSS THE SOUTHERN PLAINS. THIS WILL SUSTAIN THE ONGOING LINE OF STRONG THUNDERSTORMS CURRENTLY MOVING ACROSS THE CENTRAL AND EASTERN PANHANDLES. THINKING CONVECTION WILL STAY EAST OF THE KAMA TERMINAL BUT WILL AMEND IF ADDITIONAL STORMS DEVELOP AND MOVE OVER THE TERMINAL. OTHERWISE SOUTHEAST SURFACE WINDS WILL KEEP ABUNDANT LOW- LEVEL MOISTURE NEAR THE SURFACE WITH MVFR TO LIFR CIGS OVERNIGHT. ALTHOUGH EARLIER AREAS OF FOG HAVE DISSIPATED WHEN STORMS ROLLED ACROSS THE KAMA TERMINAL...THINK FOG WILL DEVELOP AGAIN CAUSING VISIBYS TO DETERIORATE TO IFR. FOG SHOULD START TO LIFT FRI MORNING WITH CONDITIONS RETURNING TO VFR AS A COLD FRONT PUSHES INTO THE PANHANDLES AND DRIER AIR MOVES IN. NORTHWEST WINDS WILL INCREASE DURING THE DAY FRI WITH SUSTAINED WINDS AROUND 15-20 KTS AND GUSTS UP TO NEAR 30 KTS. AT KDHT/KGUY...A COLD FRONT HAS PUSHED THROUGH THE TERMINALS WITH SURFACE WINDS OUT OF THE NORTH-NORTHWEST. THIS SHOULD KEEP ANY CONVECTION OVERNIGHT EAST OF THE TERMINALS. HOWEVER MVFR AND IFR CIGS ARE POSSIBLE OVERNIGHT AS LOW CLOUDS MOVE ACROSS. CONDITIONS ARE NOT EXPECTED TO RETURN TO VFR DUE TO WRAP AROUND LOW CLOUDS ASSOCIATED WITH AN UPPER-LEVEL LOW. ISOLD SHOWERS ARE ALSO POSSIBLE PARTICUARILY AT KGUY SO HAVE INSERTED VCSH REMARK FRI AFTERNOON. NORTH TO NORTHWEST WINDS WILL INCREASE FRIDAY WITH SUSTAINED WIND SPEEDS 15-25 KTS AND GUSTS UP TO NEAR 35 KTS. CLK PREV DISCUSSION... /ISSUED 920 PM CST THU FEB 2 2012/ UPDATE... CURRENT RADAR REFLECTIVITY IMAGERY IS INDICATING A LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE CENTRAL AND NORTH CENTRAL TEXAS PANHANDLE WITH AN AREA OF SCATTERED THUNDERSTORMS IN THE SOUTHEAST TX PANHANDLE. THE 00Z KAMA SOUNDING SHOWS A PRETTY SHALLOW MOIST LAYER BETWEEN 850-825 MB WITH DRY AIR ALOFT CORRESPONDING TO A DRY SLOT THAT WAS MOVING ACROSS THE AREA AT LAUNCH TIME. THE SOUTHWEST TX PANHANDLE APPEARS TO BE CAPPED ALTHOUGH THERE IS A SMALL CHANCE THIS AREA CAN BREAK THE CAP IF DEWPOINTS CONTINUE TO INCH UP AS THEY HAVE BEEN THIS EVENING. HOWEVER NOT TOO CONFIDENT THAT THIS WILL OCCUR WITH THE ASOS REPORTING LIGHT FOG. A 50 KT LOW-LEVEL JET WILL CRANK UP LATE TONIGHT ACROSS THE SOUTHERN PLAINS HELPING TO TRANSPORT ADDITIONAL MOISTURE INTO THE EASTERN TX PANHANDLE WHILE INCREASING THE INSTABILITY. THE ONGOING SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN TX PANHANDLE WILL CONTINUE UNTIL 3 AM CST WITH LARGE VALUES OF SHEAR SUPPORTING LARGE HAIL AS THE MAIN THREAT AS EXPECT STORMS WILL BE ELEVATED. HAVE A SMALL CONCERN FOR TORNADOES IN THE SOUTHEAST TX PANHANDLE WHERE A STORM OR TWO CAN BECOME SURFACE BASED...BUT THINKING CHANCES OF THIS OCCURRING ARE PRETTY SLIM. A COLD FRONT HAS STARTED ENTERING THE WESTERN OK PANHANDLE AND THE NORTHWEST TX PANHANDLE...WITH MUCH DRIER AIR MOVING IN AS DEW POINTS HAVE FALLEN BACK INTO THE 30S. AS SUCH THE CONVECTIVE THREAT HAS ENDED IN THIS AREA. CLK PREV DISCUSSION... /ISSUED 614 PM CST THU FEB 2 2012/ AVIATION... FOR THE 00Z TAFS...MAIN FOCUS FOR THIS FORECAST CENTERS ON CONVECTION CHANCES THROUGH THE NEXT 6 HOURS. AN UPPER LEVEL DISTURBANCE EJECTING AHEAD OF AN UPPER-LEVEL LOW OVER NORTHERN NEW MEXICO HAS TRIGGERED SCT TSRA IN THE WESTERN TX/OK PANHANDLES. AT THE SURFACE...A DRYLINE HAS MIXED INTO THE FAR WESTERN PANHANDLES WHERE DEWPOINTS IN THE LOW TO MID 40S WERE COMMON EAST OF THE DRYLINE. EXPECT THE DRYLINE TO RETREAT SOON BACK INTO NM LEAVING A SMALL WINDOW OF OPPORTUNITY FOR CONVECTION TO FURTHER DEVELOP/SPREAD ACROSS THE WESTERN PANHANDLES. FOR NOW JUST HAVE VCTS MENTION IN THE TAFS BUT WILL UPDATE TO A PREVAILING TSRA IF IT LOOKS LIKE STORMS WILL DIRECTLY THREATEN THE TERMINALS. FURTHER EAST...A 50 KT LOW- LEVEL JET WILL CRANK UP ACROSS THE SOUTHERN PLAINS... TRANSPORTING MORE GULF MOISTURE INTO THE PANHANDLES. THIS WILL SERVE AS A BETTER FOCUS FOR CONVECTION LATER THIS EVENING SO HAVE TSRA ENDING AROUND 03-04Z AT THE TERMINALS. SHOULD SEE CLOUDS LOWER TO MVFR AND IFR LATER TONIGHT WITH AREAS OF LIGHT FOG REDUCING VISBYS TO 1 TO 3 MILES DUE TO ABUNDANT LOW LEVEL MOISTURE IN PLACE. A SURFACE LOW WILL MOVE ACROSS THE TX PANHANDLE OVERNIGHT WITH A COLD FRONT PUSHING INTO THE AREA. AHEAD OF THIS WINDS WILL VEER FROM THE SOUTHEAST TO THE SOUTHWEST LATE TONIGHT. ONCE THE FRONT PUSHES THROUGH...WINDS WILL FURTHER VEER AROUND TO THE NORTHWEST. CAN SEE A FEW WRAP AROUND RAIN/SNOW SHOWERS MAINLY AT THE KGUY TERMINAL BUT CONFIDENCE IN THIS OCCURRING IS PRETTY LOW. DRIER AIR WILL WORK ITS WAY INTO THE AREA RESULTING IN VFR CONDITIONS RETURNING AROUND 18Z FRIDAY. CLK PREV DISCUSSION... /ISSUED 246 PM CST THU FEB 2 2012/ DISCUSSION... UPPER LOW OVER THE FOUR CORNERS REGION THIS AFTERNOON WILL TRACK EASTWARD ACROSS NORTHERN NEW MEXICO TONIGHT AND THEN ACROSS THE OKLAHOMA PANHANDLE AND SOUTHWESTERN OR WESTERN KANSAS FRIDAY. LOW LEVEL SOUTHEASTERLY JET AROUND 25 TO 35 KNOTS WILL CONTINUE TO ADVECT PLENTY OF LOW LEVEL MOISTURE INTO THE PANHANDLES TODAY AND TONIGHT. LEADING SHORTWAVE ENERGY AHEAD OF THE UPPER LOW HAS BEGUN TRIGGERING MAINLY SHOWERS ALONG WITH A THUNDERSTORM OR TWO ACROSS THE OKLAHOMA PANHANDLE...AND ALSO THE NORTHERN...CENTRAL AND EASTERN TEXAS PANHANDLE THIS AFTERNOON. EXPECTING CONVECTION TO CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY LATER TODAY AND EARLY TONIGHT AS BETTER UPPER LEVEL DYNAMICS AND INSTABILITY FORECAST OVER THE PANHANDLES. GREATEST PRECIP CHANCES OVER THE NORTHERN HALF AND THE EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT...WHICH SHIFTS EASTWARD FRIDAY MORNING TO THE EXTREME NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES. WRAP AROUND PRECIP AS THE UPPER LOW CONTINUES TRACKING EASTWARD ACROSS KANSAS SHOULD AFFECT THE NORTHERN PANHANDLES FRIDAY AFTERNOON AND EVENING BEFORE EXITING THE FORECAST AREA LATE FRIDAY NIGHT AS THE UPPER LOW LIFTS NORTH AND EAST FURTHER AWAY FROM THE PANHANDLES. COLD FRONT TO PUSH THROUGH THE FORECAST AREA FRIDAY USHERING IN COLD AIR ADVECTION ON BREEZY TO WINDY NORTHERLY WINDS. MUCH COOLER SATURDAY DUE TO CONTINUED STRONG NORTHERLY WINDS AND CLOUD COVER WITH DECREASING CLOUDINESS BY SUNDAY. SURFACE HIGH TO BUILD IN BEHIND THE COLD FRONT THIS WEEKEND BRINGING MUCH DRIER AIR INTO THE PANHANDLES. GFS MAINLY...BUT THE ECMWF ALSO TO SOME EXTENT...FORECASTING NORTHERN STREAM SYSTEM TRACKING ACROSS THE CENTRAL ROCKIES TUESDAY AND POSSIBLY SOME PRECIP OVER THE NORTHERN HALF OF THE PANHANDLES. DECIDED NOT TO INTRODUCE ANY POPS AT THIS TIME...HOWEVER LATER SHIFTS WILL NEED TO WATCH CLOSELY. MODERATING TEMPS THE MIDDLE AND END OF NEXT WEEK AND FORECASTING DRY CONDITIONS FOR NOW. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONCERNS THROUGH THE MIDDLE AND END OF NEXT WEEK. MINIMUM RELATIVE HUMIDITIES FORECAST TO BE GREATER THAN 20 PERCENT THROUGH THE PERIOD EVEN THOUGH 20 FOOT WINDS MAY REACH OR EXCEED 20 MPH FRIDAY AND SATURDAY...WITH SPEEDS LESS THAN 15 TO 20 MPH SUNDAY THROUGH THE END OF NEXT WEEK. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/03
Hazardous weather outlook, Feb 3, 12:42 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1242 AM CST FRI FEB 3 2012 OKZ001>003-TXZ001>020-031200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1242 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT ALONG AND EAST OF A GRUVER TO WAYSIDE LINE IN THE TEXAS PANHANDLE UNTIL 3 AM CST. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE ACROSS MAINLY THE EASTERN TEXAS AND OKLAHOMA PANHANDLES OVERNIGHT. THESE STORMS CAN BECOME SEVERE...PARTICULARLY ALONG AND EAST OF A GRUVER TO WAYSIDE LINE IN THE TEXAS PANHANDLE. LARGE HAIL UP TO THE SIZE OF QUARTERS IS THE PRIMARY HAZARD ALTHOUGH LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE EXTREME EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. IN ADDITION...LIGHT SNOW OR A RAIN AND SNOW MIX WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE FRIDAY AND FRIDAY NIGHT. STORM TOTAL SNOWFALL ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE NORTHWEST OF A TEXLINE TO LIBERAL KANSAS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM CST TONIGHT ALONG AND EAST OF A GRUVER TO WAYSIDE LINE IN THE TEXAS PANHANDLE.
In the hours before
Special weather statement, Feb 2, 10:57 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1057 PM CST THU FEB 2 2012 TXZ005-010-030545- HEMPHILL TX-LIPSCOMB TX- 1057 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CST FOR LIPSCOMB AND HEMPHILL COUNTIES. AT 1056 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LAKE MARVIN... OR ABOUT 7 MILES SOUTH OF CANADIAN...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS IT MOVES NEAR CANADIAN...GLAZIER...AND LAKE MARVIN. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. MBS
Special weather statement, Feb 2, 11:16 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1116 PM CST THU FEB 2 2012 TXZ013-018-030600- CARSON TX-ARMSTRONG TX- 1116 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CST FOR ARMSTRONG AND CARSON COUNTIES. AT 1115 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES EAST OF WASHBURN...OR ABOUT 9 MILES NORTHWEST OF CLAUDE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM AS IT AFFECTS THE WASHBURN...CLAUDE...AND PANHANDLE AREAS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CST. MBS
Special weather statement, Feb 2, 11:45 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1145 PM CST THU FEB 2 2012 TXZ005-010-030630- HEMPHILL TX-LIPSCOMB TX- 1145 PM CST THU FEB 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CST FOR LIPSCOMB AND HEMPHILL COUNTIES. AT 1145 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CANADIAN...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. MBS
Special weather statement, Feb 3, 12:16 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1216 AM CST FRI FEB 3 2012 TXZ005-009-010-030700- HEMPHILL TX-LIPSCOMB TX-ROBERTS TX- 1216 AM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST FOR ROBERTS...LIPSCOMB AND HEMPHILL COUNTIES. AT 1213 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CANADIAN... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STRONG THUNDERSTORM. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. TB
Special weather statement, Feb 3, 12:20 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1220 AM CST FRI FEB 3 2012 TXZ009-010-013>015-030700- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-CARSON TX- 1220 AM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST FOR CARSON...WHEELER... ROBERTS...HEMPHILL AND GRAY COUNTIES. AT 1217 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTH OF PAMPA...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. TB
Local storm report, Feb 3, 1:26 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
126 AM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST 17 SW CANADIAN 35.74N 100.60W
02/03/2012 M74 MPH ROBERTS TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1200059
KRAUSEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:02 PM CST | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 29 min |
| Feb 2, 8:24 PM CST | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 51 min |
| Feb 2, 9:07 PM CST | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 38 min |
| Feb 2, 9:49 PM CST | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 41 min |
| Feb 2, 9:52 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson, Moore, Potter, Randall | 38 min |
| Feb 2, 11:24 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 36 min |
| Feb 2, 11:48 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray | 42 min |
| Feb 3, 12:49 AM CST | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 41 min |
| Feb 3, 1:01 AM CST | Tornado Warning | AMA | Hemphill, Roberts | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.